MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION (TM) ADM. INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION (TM) ADM. INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 1235-2-852
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Injury (2348)
Date of Event 05/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised.Surgeon reported his opinion that the patient fell, causing the stem to knock the adm/ mdm poly insert, partially dislodging it (no dislocation or dissociation), and continued to impinge on one side of the liner, causing wear.The adm/ mdm poly insert and 28mm metal head were revised to another adm/ mdm poly insert with a ceramic head and sleeve.Rep confirmed there are no allegations against the revised femoral head.Rep can provide additional pictures and catalog numbers/ lot codes for the devices, and confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event an event regarding damage and malposition (partial dislodging) involving a adm liner was reported.The event of damage was confirmed based on evaluation of implant pictures and event of malposition (partial dislodging) was not confirmed.Method & results -product evaluation and results: the reported device was not returned however photographs of adm liner were provided for review.The photographs show a recently explanted adm liner with significant damage on one side of the edge which is highly likely caused due to impingement with stem.From the photographs provided there is evidence of damage for the device.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient fell, causing the stem to knock the adm/ mdm poly insert, partially dislodging it (no dislocation or dissociation), and continued to impinge on one side of the liner, causing wear.Provided photographs show a recently explanted adm liner with significant damage on one side of the edge which is highly likely caused due to impingement.From the photographs provided there is evidence of impingement damage for the device.The event is likely caused by patient fall but the exact cause of the event could not be determined because insufficient information was provided.Further information such as evaluation of the reported device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
RESTORATION (TM) ADM. INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10147521
Report Number0002249697-2020-01153
Device Sequence Number13997398
Product Code LPH
UDI-Device Identifier04546540638908
UDI-Public04546540638908
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2013
Device Model Number1235-2-852
Device Catalogue Number1235-2-852
Device Lot NumberG2658633
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR